Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Jun 4, 2009, 1:51 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 4, 2009, 2:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:01 PM EDT | HAIL 0.75 | 6 E Rocky Mount, VA | PENNY HAIL IN GLADEHILL. |
| Jun 4, 2:15 PM EDT | TSTM WND DMG | 3 Ssw Western Smith Mou, VA | BOAT OVERTURNED. SEVERAL TREES DOWN IN THE GLADEHILL AREA. POSSIBLE TORNADO IN THE GLADEHILL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KRNK 041751 TORRNK VAC019-067-143-041845- /O.NEW.KRNK.TO.W.0006.090604T1751Z-090604T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 151 PM EDT THU JUN 4 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * TORNADO WARNING FOR... EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 245 PM EDT. * AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROCKY MOUNT...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT... WESTERN SMITH MOUNTAIN LAKE... SOUTHERN SMITH MOUNTAIN LAKE... SMITH MOUNTAIN LAKE STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3715 7956 3697 7949 3695 7986 3704 7989 TIME...MOT...LOC 1751Z 262DEG 19KT 3700 7983 $$ SK
2 follow-up statements
000
WWUS51 KRNK 041806
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT THU JUN 4 2009
VAC019-041816-
/O.CAN.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
BEDFORD VA-
206 PM EDT THU JUN 4 2009
...THE TORNADO WARNING FOR SOUTHERN BEDFORD COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1806Z 268DEG 18KT 3699 7975
$$
VAC067-143-041845-
/O.CON.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
FRANKLIN VA-PITTSYLVANIA VA-
206 PM EDT THU JUN 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN PITTSYLVANIA AND EASTERN FRANKLIN COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
SOUTHERN SMITH MOUNTAIN LAKE...OR 7 MILES WEST OF PENHOOK...MOVING
EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1806Z 268DEG 18KT 3699 7975
$$
SK000
WWUS51 KRNK 041839
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT THU JUN 4 2009
VAC067-143-041848-
/O.EXP.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
FRANKLIN VA-PITTSYLVANIA VA-
239 PM EDT THU JUN 4 2009
...THE FIRST TORNADO WARNING FOR NORTHWESTERN PITTSYLVANIA AND
EASTERN FRANKLIN COUNTIES EXPIRES AT 245 PM EDT...
HOWEVER A SECOND TORNADO FOR NORTHWEST PITTSYLVANIA COUNTY REMAINS
IN EFFECT UNTIL 3:15 PM EDT. A FOLLOW UP STATEMENT TO THAT WARNING
WILL FOLLOW SHORTLY.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1838Z 268DEG 18KT 3700 7955
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 12:49 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 4, 12:49 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT THU JUN 4 2009
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO THE REGION THIS AFTERNOON
AND WILL STALL NEAR THE VIRGINIA/NORTH CAROLINA BORDER TONIGHT.
LOW PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID
ATLANTIC AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH
AND EAST BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE
AREA SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
RAISED HIGH TEMPERATURES A FEW DEGREES ALONG SFC OBS TRENDS AND
MODELS.
FLOOD WATCH REMAIN IN EFFECT THROUGH FRIDAY MORNING. THIS MORNINGS
RNK 12Z SOUNDING DISPLAYED PLENTY OF MOISTURE UP TO 500 MB WITH A
PWAT AROUND 1.2 INCHES AND A SW FLOW. KFCX 88D SHOWED SCT
CONVECTION ACROSS THE NORTHWEST CORNER OF SCOPE. TEMPERATURES ARE
STARTING MILD THIS MORNING...BUT CLOUD COVER WILL HINDER RISE THIS
AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
COLD FRONT SAGGING SLOWLY SOUTH THIS AFTERNOON. WILL MAKE A FEW
MINOR ADJUSTMENTS TO ISC GRIDS AND REVIEW 12Z MODELS AND WSR-88D
TRENDS FOR POSSIBLE ADJUSTMENTS TO FLOOD WATCH.
PREVIOUS DISCUSSION
BY FRIDAY MORNING THE SURFACE AND 850 MB LOWS OVER THE LOWER
MISSISSIPPI VALLEY AND ALONG THE GULF COAST MERGE INTO ONE OVER
SOUTHWEST VIRGINIA. THEN BY SATURDAY MORNING THE LOW WILL BE OFF THE
NEW ENGLAND COAST WITH EVEN THE 850 BOUNDARY WELL SOUTHEAST OF THE
COUNTY WARNING AREA WITH THE SURFACE HIGH CENTERED OVER THE OHIO
VALLEY.
PRECIPITABLE WATER VALUES ALONG AND SOUTH OF THE FRONT REMAIN IN THE
1.0 TO 1.5 INCH RANGE. THIS MOIST AIRMASS DOES NOT MOVE OUT OF THE
FORECAST AREA UNTIL SATURDAY MORNING. BY THE END OF THE DAY THE
FRONT WILL BE ALONG THE VIRGINA/NORTH CAROLINA BORDER WITH THE MOST
UNSTABLE AIRMASS JUST TO THE SOUTH. ALL THE CLOUDS AND PRECIPITATION
WILL ALSO KEEP THE AIRMASS FROM DESTABILIZING. ELEVATED CONVECTION
IS POSSIBLE ANYWHERE THROUGHOUT THE AREA TODAY. BUFKIT IS SHOWING AN
ELEVATED CAPE STILL AROUND 900 J/KG THIS AFTERNOON. GIVEN THE VERY
MOIST AIRMASS AND THE GOOD SYNOPTIC SCALE LIFT THROUGH FRIDAY
MORNING...WILL BE EXTENDING AND EXPANDING AREA WHERE THERE IS A
THREAT OF FLOODING AND COVERING THE ENTIRE COUNTY WARNING AREA WITH
A FLOOD WATCH THROUGH NOON ON FRIDAY.
COOLEST TEMPERATURES TODAY WILL BE IN THE NORTHEAST PART OF THE
FORECAST AREA WHERE THE SURFACE PATTERN WILL RESEMBLE A WEAK WEDGE.
EVEN WITH THE FRONT COMING THROUGH...NO MAJOR CHANGE IN TEMPERATURES
BEHIND THE BOUNDARY. BIGGEST IMPACT WILL BE THE AMOUNT OF SUNSHINE
EACH DAY. WILL STAY CLOSE TO A BLEND OF MET/MAV GUIDANCE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
BY FRIDAY NIGHT...A STRONGER SFC LOW WILL BE EXITING THE
COAST...PULLING THE FRONT AND THE PRECIP SHIELD SOUTH AND EAST OF
THE CWA. NO CHANGES TO THE TIMING OF THE BACK EDGE OF THE
PRECIPITATION NEEDED AT THIS TIME.
WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN.
THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE
ACROSS THE HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE
NEAR NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE
MID 80S IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.
FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.
A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE REGION TODAY.
MVFR/IFR CONDITIONS ARE POSSIBLE WITH CONVECTION AND LOW CLOUDS.
SHOWERS AND EMBEDDED THUNDERSTORMS WITH MVFR CEILINGS AND
VISIBILITIES WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT THE
DAY. THE BEST CHANCE FOR THUNDERSTORMS ARE IN THE SOUTHERN PART OF
THE FORECAST AREA...ALONG AND SOUTH OF THE BOUNDARY.
BUFKIT CONTINUES TO SHOW ELEVATED INSTABILITY EVEN AS FAR NORTH AS
LYNCHBURG BUT THE PROBABILITY IS NOT HIGH ENOUGH TO EVEN INCLUDE
THUNDER IN THE TAF FOR NOW.
NORTH OF THE BOUNDARY...CEILINGS WILL CONTINUE TO LOWER THIS
AFTERNOON AND TONIGHT. THE LOWER CEILINGS IN COMBINATION WITH
WIDESPREAD MODERATE RAIN TONIGHT WILL RESULT IN A PROLONGED PERIOD
OF IFR CONDITIONS AT ALL TAF SITES.
VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO VALLEY ON
SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE SLOWLY
INCREASES EARLY NEXT WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.
&&
SYNOPSIS...AMS/KK
NEAR TERM...AMS/KK
SHORT TERM...AMS/KK
LONG TERM...KK
AVIATION...AMS/KKHazardous weather outlook, Jun 4, 5:22 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EDT THU JUN 4 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-050930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 522 AM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 10:33 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG ROCKBRIDGE BATHS 37.90N 79.42W
06/03/2009 ROCKBRIDGE VA DEPT OF HIGHWAYS
LARGE TREE DOWN.
&&
SKLocal storm report, Jun 4, 10:34 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 W MEADOWS OF DAN 36.73N 80.43W
06/03/2009 M1.00 INCH PATRICK VA POST OFFICE
&&
MARCCLocal storm report, Jun 4, 11:03 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 W BROWNSBURG 37.93N 79.34W
06/03/2009 E0.75 INCH ROCKBRIDGE VA PUBLIC
REPORTED BY PUBLIC ON HAYS CREEK ROAD JUST WEST OF
BROWNSBURG. ALSO A LARGE LIMB DOWN, BUT MAY HAVE BEEN DUE
TO LIGHTNING...THEY WERE NOT HOME WHEN IT CAME DOWN.
&&
SKSpecial weather statement, Jun 4, 11:42 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 AM EDT THU JUN 4 2009
VAZ013-014-016-017-041645-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
1142 AM EDT THU JUN 4 2009
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CARROLL...FLOYD...MONTGOMERY
AND PULASKI COUNTIES...
AT 1141 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 7 MILES
SOUTHWEST OF INDIAN VALLEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR INDIAN VALLEY...AND WILLIS AROUND 1155 AM...
COPPER VALLEY...ALUM RIDGE...AND GRAYSONTOWN AROUND 1205 PM...
CHILDRESS AROUND 1215 PM...PILOT AROUND 1225 PM...CHRISTIANSBURG
AROUND 1230 PM AND TERRYS FORK AROUND 1235 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3686 8080 3687 8078 3689 8073 3691 8075
3721 8035 3703 8014 3673 8067
EXPERIMENTAL
KKLocal storm report, Jun 4, 12:10 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 NNE FANCY GAP 36.73N 80.68W
06/03/2009 E0.75 INCH CARROLL VA PUBLIC
&&
MARCCLocal storm report, Jun 4, 1:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 WSW ROCKY MOUNT 36.99N 79.93W
06/04/2009 FRANKLIN VA TRAINED SPOTTER
2 TREES DOWN
&&
MARCCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 31 hr |
| Jun 4, 11:42 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 63 min |
| Jun 4, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 66 min |
| Jun 4, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 50 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 47 min |
| Jun 4, 2:10 PM EDT | Special Weather Statement | RNK | Halifax | 65 min |
| Jun 4, 2:18 PM EDT | Tornado Warning | RNK | Franklin, Pittsylvania | 57 min |
| Jun 4, 2:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 4 hr |
| Jun 4, 2:43 PM EDT | Flash Flood Warning | RNK | Wythe | 4 hr |
| Jun 4, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Pittsylvania | 50 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
| Jun 4, 2:56 PM EDT | Tornado Warning | RNK | Pittsylvania | 49 min |
| Jun 4, 3:00 PM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 6 hr |
| Jun 4, 3:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 56 min |
| Jun 4, 3:15 PM EDT | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more | 60 min |
| Jun 4, 3:17 PM EDT | Flash Flood Warning | RNK | Pulaski | 6 hr |
| Jun 4, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 29 min |
| Jun 4, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 39 min |
| Jun 4, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Jun 4, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 26 min |
| Jun 4, 4:11 PM EDT | Flash Flood Warning | RNK | Halifax | 6 hr |
| Jun 4, 4:23 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 67 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 64 min |
| Jun 4, 5:03 PM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
| Jun 4, 5:06 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 6 hr |
| Jun 4, 7:54 PM EDT | Flash Flood Warning | RNK | Bland, Wythe | 6 hr |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.